Alert archive / Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 12, NWS Blacksburg, VA

June 8, 20194 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 8, 2019, 9:09 AM EDT for 4 counties in Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2019, 9:09 AM EDT (13:09 UTC)
Expired
Jun 8, 2019, 3:00 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, VA, Franklin County, VA, Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 17 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:15 AM EDTFLASH FLOODCallaway, VAMULTIPLE ROAD CLOSURES IN THE CALLAWAY AREA OF FRANKLIN COUNTY DUE TO WATER FLOWING OVER ROADWAYS. THIS INCLUDES CALLAWAY RD, OLD FORGE RD, AND FERRUM MOUNTAIN RD.
Jun 8, 9:50 AM EDTFLASH FLOOD2 Ene Callaway, VAWATER RESCUE DUE TO STALLED OUT VEHICLE ON A FLOODED BRIDGE ALONG CALLAWAY RD.
Jun 8, 11:17 AM EDTFLASH FLOOD4 E Callaway, VASEVERAL ROADS CLOSED. THIS INCLUDES MADCAP RD, DEYERLE KNOB RD, AND HICKMAN RD. SEVERAL LOW WATER BRIDGES WERE ALSO FLOODED ALONG MADCAP CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WGUS51 KRNK 081309
FFWRNK
VAC063-067-121-161-081900-
/O.NEW.KRNK.FF.W.0012.190608T1309Z-190608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
909 AM EDT Sat Jun 8 2019

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Southwestern Roanoke County in west central Virginia...
  Northeastern Floyd County in southwestern Virginia...
  Western Franklin County in west central Virginia...
  East central Montgomery County in southwestern Virginia...

* Until 300 PM EDT

* At 906 AM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Rainfall amounts of 2 
  to 5 inches in the past 24 hours have been estimated with up to 
  2.5 inches falling in the past 6 hours across parts of western 
  Franklin and eastern Floyd counties. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Copper Hill...
  Bent Mountain...
  Shawsville...
  Ferrum...
  and Endicott.

Additional rainfall amounts of 1 to 2 inches in the next few hours 
are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 8009 3680 7982 3687 8017 3720 8032

$$

PC
4 follow-up statements
309 
WGUS71 KRNK 081416
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1016 AM EDT Sat Jun 8 2019

VAC063-067-121-161-081900-
/O.CON.KRNK.FF.W.0012.000000T0000Z-190608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-Floyd VA-Franklin VA-Montgomery VA-
1016 AM EDT Sat Jun 8 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR 
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD...WESTERN FRANKLIN AND EAST
CENTRAL MONTGOMERY COUNTIES...

At 1005 AM EDT, emergency management reported flash flooding in the
Callaway area of Franklin County with several road closures. 
About 3 to 6 inches inches of rain have fallen in parts of the warned
area since yesterday and up to 3 inches in the past 6 hours in a 
small area along the Floyd-Franklin county line. Several small
streams and rivers are flooding or likely to flood in the warned area 
including Daniels Run...Snake Run and the South Fork of the 
Blackwater River.

Some locations that will experience flooding include...
Copper Hill...
Callaway...
Bent Mountain...
Shawsville...
Ferrum...
and Endicott.

Additional rainfall amounts of up to 1 inch are possible in the next 
hour or two before the rain tapers off.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 8009 3680 7982 3687 8017 3720 8032

$$

PC
158 
WGUS71 KRNK 081529
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1129 AM EDT Sat Jun 8 2019

VAC063-067-121-161-081900-
/O.CON.KRNK.FF.W.0012.000000T0000Z-190608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-Floyd VA-Franklin VA-Montgomery VA-
1129 AM EDT Sat Jun 8 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR 
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD...WESTERN FRANKLIN AND EAST
CENTRAL MONTGOMERY COUNTIES...

At 1117 AM EDT, the public reported flash flooding occurring along 
Madcap Creek and the South Fork of the Blackwater River in 
western Franklin County. Several roads were flooded...including 
Madcap Road...Deyerle Knob Road and Hickman Road. Low water 
bridges were flooded in several locations along Madcap Creek.

In addition...the South Fork of the Roanoke River near Shawsville 
stream gauge was rising rapidly and right near the Action Stage of 
4 feet at 1105 AM EDT. Minor flood stage is 5 feet and the river 
may reach or exceed that level in the next 1 to 2 hours.

Rainfall across the warned area has ranged from 3 to 6 inches since
yesterday.

Some locations that will experience flooding include...
Copper Hill...
Bent Mountain...
Callaway...
Shawsville...
Ferrum...
and Endicott.

Rainfall is diminishing considerably at this time...but additional
amounts of up to 0.5 inches are possible in parts of the the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 8009 3680 7982 3687 8017 3720 8032

$$

PC
235 
WGUS71 KRNK 081736
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
136 PM EDT Sat Jun 8 2019

VAC063-067-121-161-081900-
/O.CON.KRNK.FF.W.0012.000000T0000Z-190608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-Floyd VA-Franklin VA-Montgomery VA-
136 PM EDT Sat Jun 8 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR 
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD...WESTERN FRANKLIN AND EAST
CENTRAL MONTGOMERY COUNTIES...

At 127 PM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain was falling over the area. Three to six inches of 
rain have fallen. Flash flooding is ongoing.

In addition...the South Fork of the Roanoke River near Shawsville 
stream gauge was rising rapidly and was 4.6 feet, above Action Stage 
of 4 feet, at 12:20 PM EDT. Minor flood stage is 5 feet and the 
river may reach or exceed that level before 3PM.

Flooding is also expected along the Blackwater River, Maggoty 
Creek and Gills Creek.

Some locations that will experience flooding include...
Copper Hill...
Bent Mountain...
Shawsville...
Ferrum...
Callaway...
and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 8009 3680 7982 3687 8017 3720 8032

$$

AS
350 
WGUS71 KRNK 081859
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
259 PM EDT Sat Jun 8 2019

VAC063-067-121-161-081904-
/O.EXP.KRNK.FF.W.0012.000000T0000Z-190608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-Floyd VA-Franklin VA-Montgomery VA-
259 PM EDT Sat Jun 8 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ROANOKE...NORTHEASTERN 
FLOYD...WESTERN FRANKLIN AND EAST CENTRAL MONTGOMERY COUNTIES WILL 
EXPIRE AT 300 PM EDT...

The flash flood warning has been replaced with an areal flood 
warning that will expire at 845 PM EDT.  Areas with flooding concerns 
remain Copper Hill, Bent Mountain, Shawsville, Ferrum, Callaway, and 
the Endicott regions.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3728 8009 3680 7982 3687 8017 3720 8032

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 7:02 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 7:02 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
702 AM EDT Sat Jun 8 2019

.SYNOPSIS...
A weak stationary front will remain stalled just south of the
region today and tonight. This front, in addition to an area of
low pressure in the upper levels of the atmosphere over the Mid
Mississippi Valley will be the focus for unsettled weather
through the weekend. Another stronger cold front will arrive
from the west for early next week bringing another round of
widespread showers and storms.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EDT Saturday...

Wedge continues to entrench across the region this morning with a
band of heavier showers over the southwest closer to the upper low
and more sporadic lighter rainfall east with lift across the cool
pool. Latest short term models gradually shift showers to the south
up along the Blue Ridge through the morning although upslope limited
a bit by more northeast flow attm. Thus will keep the going watch in
place where ongoing and not expand east for now where rainfall has
been lighter. Upper wave lifts north through the region this
afternoon with most guidance depicting a lull as the wedge deepens
and lift weakens. This supports a decrease in pops after midday with
rates and coverage becoming lighter as we slide in between bands.
Therefore have shunted higher pops south this afternoon with more
chance coverage northwest and categorical/likelys remaining over the
south. Otherwise another cloudy/wet day with little change in temps
with highs only in the 60s to lower 70s.

Models show another stronger band that develops within instability
to the south sliding back toward the area this evening as the upper
low lifts by to the west. However with the wedge in place,
uncertainty remains to how far north heavier rainfall coverage
will make it as the latest Nam doesnt show much rainfall north
of the VA/NC border until very late tonight. Does appear that
better southeast upslope could keep rainfall going longer along
the Blue Ridge but iffy given the strength of the progged Cad
through morning. This may require an extension of the watch
espcly over the south/southwest later today. Otherwise again
lowered pops/QPF over the north/west while running with more
widespread coverage for now over the south. Lows again on the
cool side with readings overall in the muggy 60s.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Rainfall and potential for areal and/or flash flooding will continue
to be a point of focus through Monday at least. A slow-evolving
upper low over the TN Valley will deamplify and merge with the
stronger northern branch of the jet over the northern tier of states
late Sunday into Monday. Merger between these two features aloft
will push what looks to be a pretty strong cold front (for summer
standards) eastward Monday. Until its passage, a humid moisture-
laden air mass with PWAT values between 1.5 and 2 inches will be in
place Sunday into Monday. The front's expected passage Monday night
into Tuesday should feature falling humidity levels, lower PWAT
values and perhaps some brief breezy northwest wind conditions in
the mountains.

Low-level east to southeast upslope component to the flow Sunday and
Monday will combine with greater, though still weak instability than
recent days. The easterly/southeast flow will downslope into our far
western/southeast WV counties with lower rain amounts more likely
there Sunday. Model soundings show a number of favorable parameters
for heavy rainfall/localized downpours, including rich moisture
through a deep depth of atmosphere, warm cloud depths between 11-12
kft and tall, skinny instability profiles. Given this potential, and
the additive effect of the ground becoming increasingly more
saturated offering a greater threat of flooding, I've included heavy
rain wording in the zone forecast for both days. Will let prior
day(s) trends bear things out before considering need for any hydro
watches. WPC does have a large area of Slight with a Moderate risk
for excessive rainfall for Sunday with a broad Slight area for
Monday. Rainfall amounts range from 2-3 inches, additional to that
which had fallen previously in the Blue Ridge and foothills areas,
with three quarters to an inch for southeast WV and into Tazewell
County - much of that occuring with Monday FROPA. Though a bit more
instability each day, severe potential both Sunday or Monday looks
low-predictability/pulse-like and frankly not overly impressive with
weak shear profiles (under 20 kts), limited downdraft CAPE values
given the deep moisture and poor lapse rates. Have to watch for
trees to come down at less-than-severe wind speeds as the ground
becomes increasingly more saturated, though.

Front progresses eastward especially Monday night and into the
overnight hours. Surface ridging with some seasonably robust
pressure rises post frontal supports boosting northwest winds as
much as 30 mph in the mountains. Model guidance differs on just how
quickly the front exits, which leads to diminishing but still chance-
level PoP from a line from Lynchburg to Boone southeastward, with
dry to slight chance PoPs north/west of that line. Runoff from
previous days rainfall would begin to get into the larger main-stem
rivers either Monday or Tuesday. So while the tail end of the short
term period turns somewhat less quiet, hydro focus should shift to
the rivers versus areal/flash flooding - pending rainfall totals.

Look for highs on the cooler side of guidance and milder lows for
Sunday/Monday. Bit more of a diurnal range for Tuesday with highs in
the 70s in the post-frontal air mass.

Forecast confidence is high on the wet rainfall pattern, though low
to moderate on where heavy rainfall and flooding potential sets up.
Confidence in rainfall amounts is moderate, with potentially greater
amounts than forecast in persistent bands.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 115 PM EDT Friday...

Some notable changes have occurred in the models regarding this
portion of the forecast. The latest GFS has leaned closer to the
ECMWF solution with being more progressive by having the cold front
passing offshore Tuesday night. Any showers and thunderstorms
over the Mid Atlantic should end by the evening and allow a
brief reprieve for Tuesday night. However, the aforementioned
closed low will be shunted southward toward Florida, which means
the upper level trough in association with the cold front will
fail to capture it as previously portrayed in some model
solutions.

Consequently, it will take a second and more potent upper level
trough following behind the first one to capture this closed low. In
response to this approaching second upper level trough, the closed
low will move northeastward along the coast on Wednesday and provide
yet another round of showers and thunderstorms for Wednesday
afternoon through Thursday. High pressure should finally build
overhead during Thursday night and Friday to end to this prolonged
wet spell. Little appreciable change in temperatures seems
likely

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 700 AM EDT Saturday...

A frontal boundary across northern North Carolina will remain
stalled out across the region into tonight. Multiple rounds of
showers, along with fog development, are expected across the
region with flight conditions remaining in the IFR/LIFR
categories for much of the region during most of the valid TAF
forecast period ending early Sunday. Currently, some pockets of
MVFR still remain across the region, but these will be trending
downhill at times today. The far southern sections of the area
may experience some isolated thunderstorms today and tonight as
an area of instability remains just to the south.

Otherwise bands of heavier showers will shift north to along
the Blue Ridge in Virginia this morning resulting in lowering
vsbys espcly around KBCB/KROA/KLYH where IFR may occur.

A strong low level easterly jet is forecast through today with
surface winds remaining mostly in the 5 to 15 kt range.

Additional bands of heavier showers may return espcly across
southern sections tonight with rain or drizzle farther north
into the wedge. This will keep low ceilings in place along with
periods of sub-VFR vsbys through early Sunday.

Forecast confidence in the above aviation scenario is moderate.

Extended Aviation Discussion...

The front/baroclinic zone will linger near or just south of the
area, combined with a slow moving area of low pressure aloft
through the TN Valley, and abundant moisture will result in an
extended period of rain/showers/thunderstorms through Monday.
Periods of fog/low clouds will also persist into early next
week.

&&

.HYDROLOGY...
As of 645 AM EDT Saturday...

Bands of heavier showers continue across the region this morning
with the showers expected to head north out of North Carolina
through mid morning. This may result in another 1 to 2 inches of
rain with the heavier rates likely along the Blue Ridge, espcly
north of the VA/NC border. Thus the going flash flood watch
continues through midday before a lull in rainfall should occur.
Models then diverge on added rainfall later today/tonight
through Sunday with some keeping most rain to the south, while
others bring deeper convection farther north into the southern
Blue Ridge. If this occurs then added flooding problems may
develop into tonight and Sunday as some guidance shows another
1-3+ inches of rain along parts of the Blue Ridge. Another cold
front arrives on Monday with the potential for another round of
showers and storms including higher rates as the cool wedge
departs. Therefore additional watches may be needed over the
weekend with any river flooding likely not occurring until early
next week and mainly along the Dan River at this point.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until noon EDT today for VAZ015>017-032.
NC...Flash Flood Watch until noon EDT today for NCZ001>004-018>020.
WV...None.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH
SHORT TERM...AL
LONG TERM...PW
AVIATION...DS/JH
HYDROLOGY...JH
Hazardous weather outlook, Jun 8, 4:07 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
407 AM EDT Sat Jun 8 2019

NCZ005-006-VAZ007-009>014-018>020-022>024-033>035-043>047-058-059-
WVZ042>044-507-508-090815-
Rockingham-Caswell-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
407 AM EDT Sat Jun 8 2019

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Showers will be rain efficient and slow moving especially through
midday. This may result in flooding problems especially low lying
and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of a stalled frontal boundary and abundant moisture
lingering across the area for several days will result in scattered
to numerous rounds of showers and thunderstorms Sunday into the
upcoming week. As a result, flooding will be the main weather hazard
through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ015>017-032-090815-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Grayson-Carroll-
Floyd-Patrick-
407 AM EDT Sat Jun 8 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of a stalled frontal boundary and abundant moisture
lingering across the area for several days will result in scattered
to numerous rounds of showers and thunderstorms Sunday into the
upcoming week. As a result, flooding will be the main weather hazard
through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:21 PM EDTFlash Flood WatchRNKCarroll, Floyd, Franklin, Grayson, Henry, Montgomery and 6 more48 hr
Jun 8, 5:00 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Patrick5 hr
Jun 8, 7:48 AM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem4 hr
Jun 8, 1:09 PM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick4 hr
Jun 8, 2:13 PM EDTFlash Flood WarningRNKFranklin, Henry, Patrick6 hr
Jun 8, 2:54 PM EDTAreal Flood WarningRNKFloyd, Franklin, Montgomery, Roanoke6 hr
Jun 8, 7:59 PM EDTAreal Flood WarningRNKFranklin, Henry, Patrick6 hr

Nearby

Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.